MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383538
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Material no: 383538, batch no: 8186541.It was reported that during use of the bd nexiva¿ closed iv catheter system the catheter broke apart from the inserter when inserted into a patient.The following information was provided by the initial reporter: event description per attached customer email states, "hey ¿ we had a 20g nexiva cath break apart when inserted in a patient in the ed.Part # 383538 ¿ lot # 8186541.I have it in my office.I know you are out of town so will hold on to it ¿ just let me know how you want to get it.".During follow up call with customer 04/10, the event date was provided and clarification was obtained about the location of where the catheter separated (from inserter).Customer also stated that no medical intervention was needed and only additional action taken was having to restick the patient.There was blood exposure, but the staff member was wearing ppe.
 
Additional Manufacturer Narrative
Investigation: our quality engineer inspected the sample submitted for evaluation.Bd received one nexiva 20ga catheter adapter extension set assembly along with a needle cover, 2 vent plugs and a blue cap.Through the visual/microscopic evaluation the extension tubing was found to be disconnected from the winged adapter port.There were no traces of adhesive present on the extension tubing.Your reported issue was confirmed as there was not sufficient adhesive in the extension tubing/ adapter joint.This was physical/mechanical evidence to confirm and support a manufacturing process related issue for the reported defect relating to an insufficient amount of adhesive dispensed in the tubing/adapter port joint.Corrective actions, capa#684099, have been initiated to monitor the reported issue.
 
Event or Problem Description
Material no: 383538, batch no: 8186541.It was reported that during use of the bd nexiva¿ closed iv catheter system the catheter broke apart from the inserter when inserted into a patient.The following information was provided by the initial reporter: event description per attached customer email states, "hey, we had a 20g nexiva cath break apart when inserted in a patient in the ed.Part # 383538, lot # 8186541.I have it in my office.I know you are out of town so will hold on to it, just let me know how you want to get it." during follow up call with customer 04/10, the event date was provided and clarification was obtained about the location of where the catheter separated (from inserter).Customer also stated that no medical intervention was needed and only additional action taken was having to restick the patient.There was blood exposure, but the staff member was wearing ppe.
 
Event or Problem Description
Material no: 383538, batch no: 8186541.It was reported that during use of the bd nexiva¿ closed iv catheter system the catheter broke apart from the inserter when inserted into a patient.The following information was provided by the initial reporter: event description per attached customer email states, "hey ¿ we had a 20g nexiva cath break apart when inserted in a patient in the ed.Part # 383538 ¿ lot # 8186541.I have it in my office.I know you are out of town so will hold on to it ¿ just let me know how you want to get it." during follow up call with customer 04/10, the event date was provided and clarification was obtained about the location of where the catheter separated (from inserter).Customer also stated that no medical intervention was needed and only additional action taken was having to restick the patient.There was blood exposure, but the staff member was wearing ppe.
 
Additional Manufacturer Narrative
Pma / 510(k) #: k183399.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8560633
Report Number1710034-2019-00465
Device Sequence Number2346618
Product Code FOZ
UDI-Device Identifier30382903835387
UDI-Public30382903835387
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2021
Device Catalogue Number383538
Device Lot Number8186541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer04/09/2019
04/09/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date06/06/2019
06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;